Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 34, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Aug 8, 2007, 6:40 AM CDT for Page County, Iowa. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2007, 6:40 AM CDT (11:40 UTC)
- Expired
- Aug 8, 2007, 10:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
- Area
- Whole counties
County Page County, IA
The radar
The Omaha radar (KOAX), 121 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 11.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 081144 FFWOAX IAC145-081545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 640 AM CDT WED AUG 8 2007 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... PAGE COUNTY IN SOUTHWEST IOWA... * UNTIL 1045 AM CDT * AT 639 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL FROM THUNDERSTORMS MOVING INTO WESTERN PAGE COUNTY. RADAR ESTIMATES AS MUCH AS 6 INCHES OF RAIN HAS FALLEN OVERNIGHT OVER PARTS OF PAGE COUNTY. AS THUNDERSTORMS MOVE ACROSS THE COUNTY OVER THE NEXT TWO HOURS...ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS LIKELY. THIS IS LIKELY TO LEAD TO FLASH FLOODING. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHENANDOAH...ESSEX...YORKTOWN...SHAMBAUGH AND CLARINDA A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS ALREADY OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. IF YOU LIVE ALONG A STREAM OR A CREEK IN THE AFFECTED AREA...TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF AN UNKNOWN DEPTH BY FOOT...OR BY AUTOMOBILE. LAT...LON 4059 9538 4058 9493 4090 9495 4089 9539 $$ BOUSTEAD
1 follow-up statement
000 WGUS73 KOAX 081534 FFSOAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1033 AM CDT WED AUG 8 2007 IAC145-081543- PAGE IA- 1033 AM CDT WED AUG 8 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR PAGE COUNTY... NO ADDITIONAL REPORTS OF FLOODING HAVE OCCURRED AND PRECIPITATION RATES HAVE DROPPED SUBSTANTIALLY OVER THE LAST COUPLE OF HOURS. LAT...LON 4059 9538 4058 9493 4090 9495 4089 9539 $$ JR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 1:27 AM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Aug 8, 1:27 AM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 127 AM CDT WED AUG 8 2007 .DISCUSSION... CONCERNS CONT TO CENTER AROUND CONVECTION FOR THE NEXT 24 HOURS. STAGNANT WX PATTERN WAS STARTING TO SHOW SIGNS OF BREAKING DOWN THIS EVNG ON THE 00Z UPPR AIR ANYS. FAIRLY STG H5 SHRTWV WAS NOTED OVR ERN CO AT 00Z. THIS WL BE THE MAIN PLAYER THRU THE NEXT 24 HRS. TROPICAL MOISTURE REMAINED ACRS THE CNTRL PLAINS WITH A BAND OF +5 H7 DEWPOINTS RUNNING FM ERN CO INTO SE IA. H85 MOISTURE WAS ALSO IMPRESSIVE WITH A +19 DEWPOINT AT KTOP. WRMFNT WAS STILL VISIBLE AT H85 AND RAN FM NW KS INTO WRN MO. ONCE AGAIN TONIGHT THE REGIONAL RADAR MOSAIC INDCD A COUPLE CONVECTIVE SYSTEMS IN PROGRESS. ONE OVER NW KS AND THE OTHER EXTENDING FM SE NEB INTO NRN MO. STG CO SHRTWV IS PROGGED TO TRACK NEWD TODAY...AND THRU NE NEB EARLY THIS AFTN. SHLD SEE THE MCS OVR NW KS CONT TO TRACK NEWD INTO CNTRL AND EVENTUALLY THRU NE NEB THRU THE MRNG AND INTO THE AFNT HOURS. MCS OVR SE NEB SHLD CONT TO BACK BUILD WHILE LIFTING NWD AS THE H85 WRFMTN GETS A GOOD PUSH TO THE NORTH. WL RUN WITH SOME HIGH POPS THRU THE MRNG HOURS ESPECIALLY OVR THE NRN CWA CLOSES TO THE UPPR LVL FORCING AND SUSPECTED TRACK OF AN MCV. THE AFTN HOURS ARE A LITTLE BIT UNCERTAIN ATTM. CWA...AND ESPECIALLY THE NRN CWA...SHLD SEE FORCING FOR LARGE-SCALE SUBSIDENCE IN THE WAKE OF THE MRNG SHRTWV AND THUS CONVECTIVE INITIATION AND PLACEMENT IS UNCERTAIN. ATTM IT APPEARS A CDFNT WL DVLP AND DROP SWD THUR THE CWA FM LATE AFTN INTO THE EVNG HOURS AS THE SFC LO MOVES ACRS SE NEB AND INTO SW IA. ATMOSPHERE OVR THE SRN/ERN CWA SHLD ONCE AGAIN BECOME UNSTABLE THIS AFTN AND WE MAY SEE A FEW CELLS TRY TO DVLP ALNG THE WK CDFNT. THIS IS MOST LIKELY OVR OUR IA COUNTIES AND INTO FAR SE NEB THIS EVNG. OTHERWISE AS THE SFC LO PUSHES EAST OVERNIGHT WL SHLD SEE SOME INCREASINGLY STABLE AND DRIER AIR MOVE INTO THE CWA FM THE NORTH. THUS HAVE REDUCED POPS AFTR MIDNIGHT FOR TONIGHT. HAVE ALSO LOWERED THE GOING LOWS FOR TONIGHT. WE MAY SEE SOME AREAS OF FOG DVLP AS THE BOUNDARY LAYER COOLS AND CLDS MOV OUT...AND HAVE INSERTED THIS INTO THE FORECAST FOR TONIGHT. PAST WED NIGHT THE PATTERN STARTS TO SHIFT AND THE CDFNT WHICH MOVD S OF THE FA WASHES OUT AS THE UPPR LVL RIDGE OVR THE SRN PLAINS BUILDS NWD. HAVE LOWERED TMPS A LITTLE ON THURS AND FRI JUST GIVEN THE RECENT RAINS AND LIGHT MIXING EXPECTED...BUT THIS SHLD BE LESS OF A PROBLEM THIS WEEKEND. GOING FORECAST HAS THIS WELL IN HAND AND NO CHANGES WERE MADE TO THE EXTENDED THIS MRNG. && .AVIATION... IFR/MIRF CONTS LIKELY TO CONT INTO EARLY MRNG HOURS AT KOFK DUE TO LIGHT WINDS AND ABUNDANT MOISTURE. AS CO SHRTWV STARTS TO MOV TOWARD THE AREA THIS MRNG SHLD SEE SOME MIXING PICK UP AND THE IFR CONDS IMPROVE. TSRA ARE LIKELY TO SPREAD NWD THRU THE AREA THIS MRNG FIRST AT KOMA/KLNK AND THEN KOFK BY MID TO LATE MRNG. TSRA WL LESS LIKELY THIS AFTN BUT HAVE INCLUDED SOME PROB 30 AS THE ATMO WL ONCE AGAIN BECOME UNSTABLE. ANY TSRA ACTIVITY SHLD GENERALLY END AT THE TAF SITES ARND 00Z TONIGHT AS COOLER/DRIER AIR MOVS IN FM THE NORTH. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && BOUSTEAD
Hazardous weather outlook, Aug 8, 5:25 AM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 525 AM CDT WED AUG 8 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-090030- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 525 AM CDT WED AUG 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE AREA THIS MORNING. ALTHOUGH GUSTY WINDS AND HEAVY RAIN ARE POSSIBLE FROM THESE STORMS...SEVERE WEATHER IS NOT ANTICIPATED. AS A COLD FRONT MOVES INTO THE AREA LATE THIS AFTERNOON AND EVENING...THUNDERSTORMS MAY REDEVELOP. THIS IS MOST LIKELY ALONG AND SOUTHEAST OF A LINE FROM NEAR HARLAN TO PLATTSMOUTH TO BEATRICE. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED FROM THIS ACTIVITY...BUT A MARGINALLY SEVERE STORM PRODUCING GUSTY WINDS IS POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HOT AND HUMID WEATHER WILL PREDOMINATE BEGINNING THURSDAY AS THE REGION STARTS INTO A PROLONGED SUMMER HEAT WAVE. AFTERNOON HEAT INDICES MAY EXCEED 105 FOR SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY OR TONIGHT. BOUSTEAD
In the hours before
Local storm report, Aug 8, 1:14 AM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
114 AM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HEAVY RAIN 1 NE JULIAN 40.53N 95.85W
08/07/2007 M4.20 INCH OTOE NE TRAINED SPOTTER
4.20 INCHES IN ONE HOUR AT COUNTY HWY 69 AND Q.
&&
JPOLLACKLocal storm report, Aug 8, 3:19 AM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
319 AM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HEAVY RAIN CLARINDA 40.74N 95.04W
08/07/2007 E2.54 INCH PAGE IA EMERGENCY MNGR
&&
JPOLLACKLocal storm report, Aug 8, 3:21 AM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
321 AM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM FLASH FLOOD 2 S NEBRASKA CITY 40.65N 95.86W
08/08/2007 OTOE NE LAW ENFORCEMENT
5 INCHES OF RUNNING WATER CROSSING HWY 275 TO THE SOUTH
OF NEBRASKA CITY. LOCATION NOT SPECIFIED.
&&
JPOLLACKLocal storm report, Aug 8, 3:23 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
323 AM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM HEAVY RAIN CLARINDA 40.74N 95.04W
08/08/2007 M2.54 INCH PAGE IA EMERGENCY MNGR
CORRECTED TIME OF REPORT.
&&
JPOLLACKLocal storm report, Aug 8, 3:43 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
343 AM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM FLASH FLOOD 2 S NEBRASKA CITY 40.65N 95.86W
08/08/2007 OTOE NE LAW ENFORCEMENT
WATER RUNNING 5 INCHES DEEP ACROSS HWY 75 SOUTH OF
NEBRASKA CITY...DISTANCE NOT KNOWN. CORRECTED HWY NUMBER.
&&
JPOLLACKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:44 AM CDT | Flash Flood Warning | OAX | Page | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.